MAUDE Adverse Event Report: ABBOTT LABORATORIES ABBOTT PRISM CHAGAS ASSAY KIT; TRYPANOSOMA CRUZI (E COLI, RECOMBINANT) ANTIGEN

ABBOTT LABORATORIES ABBOTT PRISM CHAGAS ASSAY KIT; TRYPANOSOMA CRUZI (E COLI, RECOMBINANT) ANTIGEN
Catalog Number 07K35-68
Medical Device Problem Code False Negative Result (1225)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 09/15/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Patient identifier complete entry = (b)(6).All available patient information was included.Additional patient details are not available.The complaint investigation for false nonreactive abbott prism chagas results included a review of data and information provided by the customer, search for similar complaints, ticket trending review, labeling review, device history record review, and field data review for the complaint lot.The customer was performing testing for validation purposes on an alinity s and received discrepant results with prism and alinity s instruments.The sample was sent to memorial blood centers for confirmatory testing by esa chagas which resulted as positive.Trending review determined no related trend for the product.Manufacturing documentation for the likely cause lot was reviewed and did not identify any issues.Device history record review on lot number 12023m700 did not identify any non-conformances or deviations with the likely cause lot.To evaluate clinical sensitivity of the alinity s chagas reagent, a review of abbott¿s design verification report was performed to compare the prism platform and alinity s system sensitivity with chagas.In a clinical sensitivity study of a panel of 307 samples across three alinity s chagas reagents, the sensitivity point estimate (100.00%) of the alinity s chagas (06p08) assay was greater than the lower two-sided 95% confidence limit of 98.81%, whereas the sensitivity point estimate (98.05%) of the prism chagas (07k35) assay was greater than the lower two-sided 95% confidence limit of 95.79%.The analysis demonstrates the alinity s system has a higher sensitivity than the prism platform.A field data review was performed for abbott prism chagas lot 12023m700.This review included a comparison of field performance characteristics of lot 12023m700 to its respective package insert claims, as well as a comparison to other lot numbers within a similar timeframe.Additionally, positive and negative control data was compared to package insert specifications and other lot numbers within a similar timeframe.The outcome of this review determined abbott prism chagas lot 12023m700 to be within specifications as well as comparable to other lots within the reviewed timeframe.Based on the information provided and abbott diagnostics¿ complaint investigation, no systemic issue or deficiency of abbott prism chagas, lot number 12023m700, was identified.
 
Event or Problem Description
The customer generated a false nonreactive abbott prism chagas result for one donor.The customer was performing a validation study between alinity s chagas and prism chagas assays.The customer was using the prism assay as the test of record.The following data was provided from the sample that was collected on (b)(6) 2020: sample id (b)(6) initial prism result, on (b)(6) 2020, was 0.17 s/co, which is nonreactive.The sample was tested on the alinity s, on (b)(6) 2020, and the result was 1.42, repeats were 1.46 and 1.57 s/co, which are reactive.The sample was positive when tested with the abbott esa chagas.This is a repeat donor who had a previous nonreactive result.The donated unit of blood was recalled by the customer, quarantined, and discarded on (b)(6) 2020.There was no donor demographic information provided.There was no impact to patient or donor management reported.

Brand Name
ABBOTT PRISM CHAGAS ASSAY KIT
Common Device Name
TRYPANOSOMA CRUZI (E COLI, RECOMBINANT) ANTIGEN
Manufacturer (Section D)
ABBOTT LABORATORIES
100 abbott park road
abbott park IL 60064
MDR Report Key11038199
Report Number1415939-2020-00176
Device Sequence Number1023217
Product Code QHM
UDI-Device Identifier00380740062941
UDI-Public00380740062941
Combination Product (Y/N)N
Initial Reporter StateRI
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 12/18/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date11/09/2020
Device Catalogue Number07K35-68
Device Lot Number12023M700
Was Device Available for Evaluation? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 12/08/2020
Initial Report FDA Received Date12/18/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1